# Katsina State student medication adverse reactions

> Developing situation record from CLSTR: https://clstr.news/situations/katsina-state-student-medication-adverse-reactions
> Updated: 2026-10-29T11:19:31.000Z. Sources: 11. Developments: 2.

At least 64 students from Government Science Secondary School in Batagarawa, Katsina State, were hospitalized following adverse reactions to drugs administered during a Bilharzia treatment and prevention exercise. Reported symptoms included vomiting, abdominal discomfort, dizziness, and instances of students arriving at medical facilities unconscious.

As the situation developed, the number of affected students rose to at least 154. The medication administered was identified as praziquantel tablets intended to treat schistosomiasis. While the Katsina police command stated that all affected students have been treated and discharged with no recorded casualties, allegations surfaced regarding the school’s response. Some reports claimed teachers physically assaulted students who complained of feeling unwell, accusing them of pretending to be sick.

Government officials, including the Katsina State Commissioner for Basic and Secondary Education, indicated that the affected students have recovered. Calls have been made for independent investigations by the state Ministries of Education and Health to determine the dosages used and whether proper medical supervision was provided during the administration of the medication.

## Timeline

### 2026-10-29: Katsina students hospitalized after medication administration

Over 150 students in Katsina, Nigeria, were hospitalized due to an adverse reaction to schistosomiasis medication. All students have reportedly been treated and discharged with no fatalities.

5 sources. https://clstr.news/cluster/katsina-students-hospitalized-after-medication-administration

### 2026-10-27: Katsina State: 64 students hospitalised after Bilharzia medication

Sixty-four students at a secondary school in Katsina State, Nigeria, were hospitalised after reacting poorly to Bilharzia prevention medication. All students have reportedly recovered.

6 sources. https://clstr.news/cluster/katsina-state-64-students-hospitalised-after-bilharzia-medication

---
Cite as: Katsina State student medication adverse reactions. CLSTR, https://clstr.news/situations/katsina-state-student-medication-adverse-reactions
